Alert archive / Wisconsin / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS Milwaukee, WI

July 22, 2025Sheboygan County, Wisconsin

NWS Milwaukee, WI issued this beach hazards statement at Jul 22, 2025, 7:51 PM CDT for Sheboygan County, Wisconsin. It took effect at Jul 23, 2025, 12:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 22, 2025, 7:51 PM CDT (00:51 UTC)
In effect from
Jul 23, 2025, 12:00 PM CDT
Expired
Jul 23, 2025, 9:10 PM CDT
In force
9 hr
Issued by
NWS Milwaukee, WI

County Sheboygan County, WI

The radar

The Green Bay radar (KGRB), 86 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2025-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2025-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

836 
WHUS43 KMKX 230051
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
751 PM CDT Tue Jul 22 2025

WIZ052-230900-
/O.NEW.KMKX.BH.S.0008.250723T1700Z-250724T0300Z/
Sheboygan-
751 PM CDT Tue Jul 22 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* WHAT...Life threatening waves of 2 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan County.

* WHEN...From noon Wednesday through Wednesday evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
4 follow-up statements
152 
WHUS43 KMKX 230901
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
401 AM CDT Wed Jul 23 2025

WIZ052-231715-
/O.CON.KMKX.BH.S.0008.250723T1700Z-250724T0300Z/
Sheboygan-
401 AM CDT Wed Jul 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM NOON CDT TODAY
THROUGH THIS EVENING...

* WHAT...Life threatening waves of 3 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan County.

* WHEN...From noon CDT today through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$

MRC
532 
WHUS43 KMKX 231448
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
948 AM CDT Wed Jul 23 2025

WIZ052-232300-
/O.CON.KMKX.BH.S.0008.250723T1700Z-250724T0300Z/
Sheboygan-
948 AM CDT Wed Jul 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Life threatening waves of 3 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan County.

* WHEN...Through this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
293 
WHUS43 KMKX 231934
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
234 PM CDT Wed Jul 23 2025

WIZ052-240300-
/O.CON.KMKX.BH.S.0008.000000T0000Z-250724T0300Z/
Sheboygan-
234 PM CDT Wed Jul 23 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

* WHAT...Life threatening waves of 3 to 4 feet and dangerous 
  currents are expected.

* WHERE...Sheboygan County.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Dangerous swimming conditions are expected due to 
  high waves and onshore winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water and away from dangerous areas like piers
and breakwalls.  Strong structural and longshore currents are
expected.  Rip currents are possible.

&&

$$
833 
WHUS43 KMKX 240210
CFWMKX

Lakeshore Hazard Message
National Weather Service Milwaukee/Sullivan WI
910 PM CDT Wed Jul 23 2025

WIZ052-240315-
/O.CAN.KMKX.BH.S.0008.000000T0000Z-250724T0300Z/
Sheboygan-
910 PM CDT Wed Jul 23 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

The high swim risk as ended as winds and waves have declined. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this beach hazards statement went out at Jul 22, 2:14 PM CDT, 5 hours 37 minutes earlier. Its key messages:

  • High swim risks due to building waves and dangerous currents for Ozaukee and Sheboygan County beaches through the early evening. Moderate swim risk for Milwaukee and Racine County beaches as well. High swim risk is also likely for parts of Sheboygan county Wednesday as well.
  • Scattered showers and storms will be possible late tonight into early Wednesday morning with more expansive potential by Wednesday afternoon though likely north of the area at this point.
  • Dangerous heat building into the state Wednesday and Thursday. Heat indices of 100 to 105 degrees are expected. A Heat Advisory is in effect for Wednesday with another likely needed for parts of the area Thursday.
  • Increased shower and thunderstorm chances (>50%) for Thursday with periodic chances Friday through early next week.
Area forecast discussion, Jul 22, 2:14 PM CDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
214 PM CDT Tue Jul 22 2025

.KEY MESSAGES...

- High swim risks due to building waves and dangerous currents
  for Ozaukee and Sheboygan County beaches through the early
  evening. Moderate swim risk for Milwaukee and Racine County
  beaches as well. High swim risk is also likely for parts of
  Sheboygan county Wednesday as well.

- Scattered showers and storms will be possible late tonight
  into early Wednesday morning with more expansive potential by
  Wednesday afternoon though likely north of the area at this
  point.

- Dangerous heat building into the state Wednesday and Thursday.
  Heat indices of 100 to 105 degrees are expected. A Heat
  Advisory is in effect for Wednesday with another likely needed
  for parts of the area Thursday.

- Increased shower and thunderstorm chances (>50%) for Thursday
  with periodic chances Friday through early next week.

&&

.SHORT TERM...
Issued 210 PM CDT Tue Jul 22 2025

Tonight through Wednesday night:

Quiet conditions into tonight as upper level ridging and high
pressure remain in place. However, later tonight into Wednesday
morning expect the progression of an MCV feature from the
Central Plains to Wisconsin. Models generally agree on the
progression of this feature and the general timing, but
disagree on the development of showers/convection and its
timing. Some CAMs like the RRFS keep the region dry likely as a
result of strong midlevel warming, whereas others like the HRRR
develop convection by the afternoon, though largely across
northern and central portions of WI. Models seem to indicate
some potential for showers early Wednesday morning across
western portions of the CWA but most keep the area dry with the
potential for storms not expected until later in the morning.
While models generally agree on the progression of the MCV the
direction has changed and may continue to which could alter our
storm potential later Wed morning. Storm potential is largely
expected to be limited to the mid morning to late afternoon with
most if not all remaining north of the CWA.

While the storm potential for southern WI appears limited at
this time for Wednesday the clouds associated with the MCV and
any storms that develop later may bring enough cloud cover to
affect how warm we can get, especially across northern portions
of the CWA. However the further south you get the more prolonged
periods of sun we should expect with 925mb temps and surface
dewpoints suggestive of heat indices between 100-105 across most
of southern WI. While some areas may see heat indices over 105
it does not appear likely to become a widespread concern and
thus we have shifted the Extreme Heat Watch to a Heat Advisory.
Into Wednesday night expect low temperatures to fall to the low
to mid 70s with mostly clear skies overnight.

Another Beach Hazards Statement will likely be needed for
Sheboygan County for waves up to 5 feet for Wednesday.

Kuroski

&&

.LONG TERM...
Issued 210 PM CDT Tue Jul 22 2025

Thursday through Tuesday:

A weak shortwave and associated low pressures system will track
through the region Thursday with plenty of uncertainty in exact
timing of this but will be the main source of storms potential
Thursday particularly into the afternoon and early evening. Weak
shearing will likely prevent much in the way of strong to severe
storms potential but large instability could bring some stronger
storms. The other aspect to consider with this is how quickly
the front is expected to push through as it relates to the heat
potential. Based on current track and expectations we should at
least expect Heat Advisory type conditions (heat indices > 100)
across much of southeast WI with more uncertainty as you move
west but a slower progression will bring a wider area of heat
with a faster progression keeping the area more focused further
southeast.

With the passage of the front Thursday, Friday appears likely to
be more moderate in terms of temperatures with highs in the
upper 70s to mid 80s across the CWA. However, this impact Friday
seems to be short lived with the ridging although flatter
largely remains in place with the primary difference coming from
the potential for increased activity along the fringes of the
ridge. There seems to be some agreement among models for a
shortwave pushing through Saturday with gradually increasing
temperatures as the ridge moves back in more fully later in the
weekend. Highs will likely return to the 90s for Sunday and
Monday as the ridge rounds back out over the area. Uncertainty
increases for Monday with respect to the timing of the front
that will determine how hot we can get Monday ahead of the next
front and any associated storms. However, relief from the front
may be fairly limited as the ridge remains in place to the
west, encompassing southern WI but leaving us in a region with
potential for increased storm activity. Models seem to suggest
relief may not come until the next shortwave Tuesday that may
push the extent of the ridging southwest a bit.

Kuroski

&&

.AVIATION...
Issued 210 PM CDT Tue Jul 22 2025

MVFR CIGS have largely ended across the area lifting to VFR and
gradually dissipating across the region. VFR conditions will
continue through the remainder of the day before a feature
pushes in from the west overnight that will likely bring MVFR
CIGS back to the region for at least western portions of the
state. This may linger across central WI through Wednesday but
likely clearing during the morning hours across much of southern
WI. Patchy fog remains possible in river valleys overnight. Otherwise
expect modest south to southeast winds today and more breezy
south to southwest winds Wednesday.

Kuroski

&&

.MARINE...
Issued 210 PM CDT Tue Jul 22 2025

A low pressure wing will push into the western Great Lakes into
Wednesday from the north Central Plains. Breezy southerly winds
up to 30 kt are expected Wednesday over the northern portions of
the lake. There are chances for storms starting Wednesday
morning and continuing through Friday along a frontal boundary.
Initially, Wednesday into Thursday morning, expect the front to
remain stationary across the northern half of the lake. Thursday
afternoon through Friday, expect the front to push southward,
bringing storms southeastward through the remainder of the open
waters. A low pressure trough will drop through the area
Thursday night into Friday, shifting winds to westerly.

Small Craft Advisory remains in effect north of North Point
Light for waves to 4 feet. This will end early this evening but
another period of small craft conditions may come with the
breezy southerly winds Wednesday, likely for at least north of
Port Washington but potentially a tier south as well.

Kuroski

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ052-WIZ060 until 7 PM Tuesday.

     Heat Advisory...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
     WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
     WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...11 AM
     Wednesday to 8 PM Wednesday.

LM...Small Craft Advisory...LMZ643-LMZ644 until 7 PM Tuesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 22, 2:49 PM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
249 PM CDT Tue Jul 22 2025

WIZ046-047-051-052-056>060-062>072-232000-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
249 PM CDT Tue Jul 22 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

High swim risk for Sheboygan and Ozaukee county beaches with
moderate swim risk for Milwaukee and Racine county beaches
Tuesday. Stay away from dangerous areas like piers, breakwalls,
and river outlets.

Thunderstorms are possible late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are possible Wednesday morning. Widespread
thunderstorm chances are expected Thursday afternoon into Friday
morning. Additional storm chances Friday into early next week.

Another Beach Hazards Statement will likely be needed for
Wednesday for Sheboygan county for waves up to 5 feet.

Heat Advisory for Wednesday and likely another needed for
Thursday with heat indices between 100-105 degrees. Additional
heat concerns early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-232000-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
249 PM CDT Tue Jul 22 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Small Craft Advisory today for nearshore waters north of
Milwaukee due to high waves from persistent southeast winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Gusty southerly winds are expected north of Milwaukee on Wednesday
and another Small Craft Advisory will likely be needed.

Storms possible across the northern nearshore areas Wednesday.

Widespread thunderstorm chances for Thursday afternoon into
Friday morning. Additional storm chances Friday through early next
week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232000-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
249 PM CDT Tue Jul 22 2025

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Wind gusts Wednesday will approach 30 knots across the northern
half of the lake.

Thunderstorms possible Wednesday. Widespread thunderstorm chances
expected Thursday afternoon into Friday morning. Additional storm
chances Friday through early next week

www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 7:53 PM CDTSmall Craft AdvisoryMKX25 hr
Jul 23, 7:04 AM CDTAreal Flood AdvisoryMKXDane3 hr

Nearby

Beach Hazards Statements in Wisconsin, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.